MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an emergency interventional procedure to treat an ischemic stroke in the middle cerebral artery (m1) using a stent, there was increased resistance in the proximal section of the catheter during stent delivery.The stent had to be withdrawn and re-delivered twice due to this resistance.Upon withdrawal, the tail of the stent was observed to be kinked.The microcatheter was replaced due to the inability to advance the stent.The stent was then replaced with the same model, allowing the procedure to be completed successfully.The modified rankin score improved from a baseline of 4 to 3 post-procedure, the nihss score improved from 18 to 5, and the tici score improved from 0 to 3.The stroke onset to reperfusion time was 4.5 hours, and two passes with the device were made.Vessel tortuosity was minimal.The patient was reported to be alive with no injury post-procedure.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the cause of the event was not determined.Catheter resistance occurred in the remote middle section.A continuous saline flush was administered and maintained as indicated in the ifu.The intermediate catheter and microcatheter were not medtronic products.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the solitaire fr4-6-40-10 stent device was returned for analysis inside a sealed biohazard bag and a shipping box.The non-mdt catheter was not returned with the stent.Damaged location details: the solitaire fr4-6-40-10 stent¿s finger markers were examined inside the introducer sheath.All finger markers were aligned correctly, and no damages were noted.The stent¿s working and non-working lengths were in good condition.No irregularities were found outside the proximal marker, and the marker coil is in good condition.The pushwire was kinked at the detachment zone, and no other anomalies were found.Testing/analysis: due to its damaged condition, the returned solitaire fr4-6-40-10 stent device could not be used for testing.Conclusion: based on the reported information and device analysis, the customer¿s ¿resistance during delivery/retrieval¿ complaint was confirmed, as the returned solitaire fr4-6-40-10 stent¿s pushwire was kinked at the detachment zone.However, the root cause of the resistance could not be determined.Possible causes include vessel tortuosity, an incompatible/damaged catheter, and a lack of continuous flush with heparinized saline during delivery.The customer stated that the vessel tortuosity is minimal, ruling out vessel tortuosity as a potential cause.In addition, the customer also noted that a continuous saline flush was administered and maintained; however, it was not specified if it was with heparinized saline.Therefore, we cannot rule out a lack of continuous flush with heparinized saline during delivery as a potential cause.Thus, an incompatible/damaged catheter and a lack of continuous flush with heparinized saline during delivery may have contributed to the resistance failure.Since the model and size of the non-mdt catheter were not reported, any contribution of the catheter to the resistance issue could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21071152
Report Number2029214-2025-00025
Device Sequence Number12855124
Product Code NRY
UDI-Device Identifier00847536034730
UDI-Public00847536034730
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2026
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB521973
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer01/07/2025
02/28/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/29/2025
03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight66 KG